advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Gautier, Mississippi, USA:

Now fifty, I have had hypoglycemia for at least the last 16 years. I have had levels as low as 20 mg/dl [1.1 mmol/L] going to the Emergency Room via ambulance. Twice, I have lost consciousness. For a long time, I have felt like I was walking a tightrope in order to stay level. I eat correctly (healthy, low carbohydrate, good proteins, small meals six times a day. I am maintaining pretty well as long as I do the same exact things every day (eat, sleep, food, scheduled like a baby), But, there are some days that are just totally out of whack. I am so tired, I am so hungry, I feel so stupid. I don't think I could make a logical decision if my life depended on it. Normally, I am a pretty intelligent individual. I was medically retired two years ago, therefore, some of the stress in my life has lessened. I think it has helped with the blood sugar, but there are still days that are really bad.

Also, there are times when I feel like I have Vaseline wiped over my eyes. I cannot see. Sometimes I only see half of what I am looking at (like there are holes in it). I also get up about seven or eight times a night to go to the bathroom and I am always thirsty, like I have been in a desert for days. This thirst began several months ago. Sometimes I go to sleep, but wake up after 15 minutes dry and parched so I get up to get a drink. I drink a gallon of sugar free lemonade and lots of water ever day. I do not drink much caffeine, only coffee in the morning. I have had two strokes. I am hypertensive. I am on Zocor for high cholesterol and I take baby aspirin. I am health conscious. I am not overweight. I do not drink or smoke and I never have. I am an athlete. What would you think is going on?

Answer:

Hypoglycemia is not consistent with the symptoms of frequent urination and dry mouth. I would make sure you are evaluated by your physician and that you get a fasting glucose to make sure you do not have diabetes. Additionally, the visual changes could be associated with high sugars. At this point, you need answers your physician has to supply you. Please be sure to get a check-up soon.

JTL

DTQ-20080818213237
Original posting 20 Aug 2008
Posted to Diagnosis and Symptoms

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.